# SDR 2002FA0001367

- Difficulty date: December 3, 2002
- Submitted: December 3, 2002
- Operation: General aviation
- Aircraft: N3368S
- Make and model: Cessna 210J
- Aircraft serial: 21059168
- Aircraft time: 3,365 hours
- System (JASC): 5524 · Elevator Miscellaneous Structure
- Part: Skin
- Part number: 12346603
- Condition: Will Not Balance
- Location: Lt Elevator
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

AIRCRAFT REPORTED AS NOT HAVING ENOUGH NOSE DOWN TRIM IN CRUISE FLIGHT. AFTER INSPECTION IT WAS NOTED THAT THE TRAILING EDGE OF THE LT ELEVATOR WAS CONTOURED DOWN AND A CHECK OF THE BALANCE SHOWED IT TO BE 'UNDERBALANCED' BY ALMOST TWO INCH POUNDS. THE TRAILING EDGE SKIN WAS REMOVED AND FOUND TO BE A REPLACEMENT SKIN THAT HAD BEEN INSTALLED WITH SOME TYPE OF EXPANDING FOAM TO FILL THE INTERIOR. THIS REPLACEMENT WAS DESIGNED NOT TO HAVE ANY FILLING DUE TO CORROSION PROBLEMS WITH THE ORIGINAL.  NO RECORD OF THE REPAIR WAS FOUND IN THE AIRCRAFT RECORDS. A NEW SKIN WAS INSTALLED, THE ELEVATOR CHECKED FOR BALANCE, AND THE AIRCRAFT WAS TEST FLOWN SATISFACTORILY.
